MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL CLUSTER 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL CLUSTER 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 502-01-56F
Medical Device Problem Codes Loss of Osseointegration (2408); Migration (4003)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 08/17/2008
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
As per review of medical records: x-ray dated (b)(6) 2008 is an ap of the pelvis with the left hip labeled right, which is dislocated with a loose acetabulum migrated vertically.X-ray dated (b)(6) 2008 is an ap of the left hip, post-op, demonstrating a reduced total hip arthroplasty with a larger head, multiple screws, and nominal position." this pi is for dislocation.
 
Additional Manufacturer Narrative
An event regarding shell loosening involving a trident shell was reported.The event was confirmed by clinicians review.Method & results: product evaluation and results: a visual, functional and dimensional inspection was not performed as the device was not returned for analysis as it remains implanted.Clinician review: a review of the provided x-rays by a clinical consultant revealed: "x-ray dated (b)(6) 2008 is an ap of the pelvis with the left hip labeled "right", which is dislocated with a loose acetabulum migrated vertically.X-ray dated (b)(6) 2008 is an ap of the left hip, post-op, demonstrating a reduced total hip arthroplasty with a larger head, multiple screws, and nominal position.Again, it is a poor quality x-ray with no interface details apparent.A (b)(6) 2010 ap of the pelvis, times two, is unchanged.No clinical or past medical history, no examination of the explanted components, no accurate patient demographics other than stating he weighs around four hundred pounds and is morbidly obese, and no post-operative x-rays after the primary left total hip arthroplasty in december of 2003 to determine the quality of fit and fill for the primary acetabular component which was inserted without screws are available for review." product history review: all devices in the reported lot were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other events for the reported lot.Conclusions: the event was confirmed as per clinicians review.A review of the provided x-rays by a clinical consultant revealed that, "x-ray dated (b)(6) 2008 is an ap of the pelvis with the left hip labeled "right", which is dislocated with a loose acetabulum migrated vertically.[.] no clinical or past medical history, no examination of the explanted components, no accurate patient demographics other than stating he weighs around four hundred pounds and is morbidly obese, and no post-operative x-rays after the primary left total hip arthroplasty in (b)(6) 2003 to determine the quality of fit and fill for the primary acetabular component which was inserted without screws are available for review.There is no evidence that the revision surgery six years, eight months post-implantation was the result of factors of faulty prosthetic design, manufacturing, or materials." no further investigation for this event is possible.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.Investigations have been conducted on individual product complaints which reported loosening, or poor fixation of trident hemispherical and peripheral self locking (psl) shells.Per our corrective action/preventive action policy and procedures stryker orthopaedics conducted an investigation to evaluate reports of shell loosening involving trident hemispherical and psl acetabular shells.An analysis of the overall complaint data is documented in capa.The root cause analysis conducted as part of capa determined the root cause of the trident shell loosening is failure to achieve initial biological fixation due to inadequate execution of the recommended surgical technique.Specifically, surgeons were not adequately executing the correct reaming technique required for the preparation of the acetabulum.Stryker orthopaedics created separate and distinct surgical techniques, one for the trident psl shell and one for the trident hemispherical shell in order to clarify the different reaming techniques recommended to achieve initial fixation.
 
Event or Problem Description

Brand Name
TRIDENT HEMISPHERICAL CLUSTER 56MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8030861
Report Number0002249697-2018-03590
Device Sequence Number11100937
Product Code LPH
UDI-Device Identifier07613153073109
UDI-Public07613153073109
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2007
Device Catalogue Number502-01-56F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/05/2018
Supplement Date Received by Manufacturer11/21/2018
Initial Report FDA Received Date11/01/2018
Supplement Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient Weight181